Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching due to Insurance
Jun 24, 2012

I am switching jobs. I am currently taking (first meds) Intelence and Truvada. I have been undetectable for about 8 months. My new insurance will not cover Intelence and Truvada (I think anyway), but the individual components of Truvada are available on the formulary. However, the intelence is not available. Is there any problem switching from Intelence to Edurant, which IS available?

I'm seeing my Doctor July 2nd and will ask him then, but I'd like an opinion on whether this is something feasible.

I should note I was placed on Intelence because I have to work a 24 hour shift, and my doctor did not want me suffering the side effects of Sustiva. I don't have any resistances on my genotype, but he did note that there were some background mutations.

Response from Dr. Young

Hello and thanks for posting.

Provided that you don't have any issues with transmitted drug resistance, a switch from etravirine (Intelence) to rilpivirine (Edurant) should be fine. Do know that there are important dietary requirements with Edurant (should be taken with a meal).

Indeed, the combination of tenofovir/FTC/rilpivirine is also marketed as Complera. You can read much more about this combination by searching this Forum for questions on "Complera".

In any event, you should avail yourself to the various drug assistance and copayment assistance programs from Gilead, the makers of Truvada and Complera. There might be a way to minimize the financial impact of your medications.

I hope that helps, BY



Previous
FROM REYATAZ TO PREZISTA
Next
stopping hiv medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement